Just would like to hear about your experience with azathioprine. i developed more sheathing despite 12.5 mg Prednisone. Also interested in suggestions. Thanks everyone. Health and blessings to you all.
I'm not too sure that, this answer, will/can help you but here goes....I was on Azathioprine 150mg, along with Prednisolone 6mg, along with other drugs, for around fifteen years. The last four, of these years, I was also on Hemo-Dialysis three times a week. I had a Kidney Transplant, in July 2013, at which point my Medications changed. I won't 'bore' you, with all the changes, suffice to say that I am now on Tacrolimus- in the form of Advagraf- 10mg daily. Additionally I'm still on 6mg Prednisolone.
I had no major problems with Azathioprine but am, very much, aware that 'Side Effects'- sometimes Major ones, can occur, in some people.
I'm clearly Bl..dy Stupid.....but...I don't know what 'Sheathing' actually is. I think that I SHOULD know, I am aware of many 'Vasculitis Related' conditions- just not this one. Will you forgive my ignorance and, be kind enough, to explain it?
Sorry that I can't be much help and, once again, please forgive my 'Lack of Knowledge'.
Ha ha ..no ignorance Andrew. These diseases are so varied and complicated that we are all learning something all the time! Sheathing is how the doc refers to new inflammation in the blood vessel...
I am glad to hear azathioprine worked for you. I am hoping I will be lucky with it.
How are you getting along after your transplant? My husband had one kidney removed 2 years ago and the one he has is only working at 60%.
Thanks for responding...keep in touch and good luck to you.
I always seem to be apologizing to you arcr, now because I'm SO late replying to you! Sixty percent, on one kidney, means a Total function of Thirty Percent overall. this NOT a major concern, so long as your husband is properly monitored.
Once again sorry for the delay, in replying arcr.
Best wises to you both.
No need to apologize...thanks for the reassurance
I have been on azathioprine for 2 years and 8 months. Had the tpmt test prior starting to see if my liver can metabolise it. I started with 50mg and went up to 150mg in the next month.
The only side effect I had was abdominal pain for a week.
In this period I have managed to get of prednisolone and haven't had a flare.
Azathioprine seems to work for me!
Hope this helps.
Thank you so much. I am encouraged
About 6yrs ago I was put on this drug for 2 weeks I had constant sickness and diarrhoea couldn’t even keep water down. I ended up in hospital for a week no one could find out what it was but by chance I didn’t take the drug for some reason and hey I was feeling better so I must of been allergic to it
Yikes! Sorry you had to find out the hard way. Did they check to see if your liver could metabolize it before they gave it to you? My rheumatologist wants to do that...not sure exactly yet what that involves. Hope you are better now.
It's as simple as a blood test, I believe.
I have HSP, but now in remission. I was treated with pred (40mg) and then put on Aza. Started on 100mg and then upped to 150 once my test results came back. I’ve been pred free for over a year now, and have reduced Aza down to 100, then 75, then 50 and now on 25mg that was 4 months between each drop and blood and urine tests before each drop. Hoping to be Aza free too soon....!!! I don’t recall any side effects, I did have a purpura flare in early days of Aza though. I also have 2 small warts that have come since starting Aza and warts can be a side effect. Good luck ck with your treatment!
Thank you for sharing! Good luck to you. Keep up the good work!
doing well..thank God. My question for those of you who are on Azathioprine- how long have you been on it...
treatment plan. Has anybody tried Azathioprine? What were your experiences with it?
cyclophosphamide and have now started on azathioprine building up to 150mgs daily. Alls good except really bad feeling...
Start a Community